Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 179, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2016, 7:25 AM CDT for Osage County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 7:25 AM CDT (12:25 UTC)
- Expired
- Jul 8, 2016, 8:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
200
WUUS54 KTSA 081225
SVRTSA
OKC113-081300-
/O.NEW.KTSA.SV.W.0179.160708T1225Z-160708T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
725 AM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 800 AM CDT
* AT 725 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
PAWHUSKA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
BARNSDALL... OSAGE HILLS STATE PARK...
OKESA... WOLCO...
TALLANT... PERSHING...
NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3649 9600 3660 9632 3673 9633 3678 9600
TIME...MOT...LOC 1225Z 272DEG 20KT 3665 9623
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
735
WWUS54 KTSA 081239
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT FRI JUL 8 2016
OKC113-081300-
/O.CON.KTSA.SV.W.0179.000000T0000Z-160708T1300Z/
OSAGE OK-
739 AM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EAST CENTRAL OSAGE COUNTY...
AT 739 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF OKESA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
BARNSDALL... OSAGE HILLS STATE PARK...
OKESA... WOLCO...
TALLANT... PERSHING...
NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3649 9600 3660 9632 3673 9633 3678 9600
TIME...MOT...LOC 1239Z 268DEG 21KT 3667 9617
HAIL...1.00IN
WIND...60MPH
$$557
WWUS54 KTSA 081246
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT FRI JUL 8 2016
OKC113-081300-
/O.CON.KTSA.SV.W.0179.000000T0000Z-160708T1300Z/
OSAGE OK-
746 AM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EAST CENTRAL OSAGE COUNTY...
AT 746 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OKESA...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... OSAGE HILLS STATE PARK...
OKESA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3658 9600 3663 9624 3673 9633 3678 9600
TIME...MOT...LOC 1246Z 246DEG 20KT 3671 9613
HAIL...1.00IN
WIND...60MPH
$$200
WWUS54 KTSA 081256
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 AM CDT FRI JUL 8 2016
OKC113-081306-
/O.EXP.KTSA.SV.W.0179.000000T0000Z-160708T1300Z/
OSAGE OK-
756 AM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY WILL
EXPIRE AT 800 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3658 9600 3663 9624 3673 9633 3678 9600
TIME...MOT...LOC 1255Z 272DEG 20KT 3671 9613
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:20 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 8, 6:20 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 620 AM CDT FRI JUL 8 2016 .DISCUSSION... TSRA chances increase this afternoon across the NE OK and NW AR TAF sites. VFR cigs and MVFR vsbys are expected where scattered convection occurs. Across SE OK and WC AR...wont carry any thunder at KMLC this issuance...with a prob30 at KFSM between 21z and 03z. Areal coverage of thunderstorms should decrease between 04z and 06z. && .PREV DISCUSSION... /Issued 325 AM CDT FRI JUL 8 2016/ DISCUSSION... A more active weather pattern will prevail over the next couple days as a weak upper level disturbance results in several rounds of showers and thunderstorms in and near our area. As is usual with summertime convection, pinning down the most likely time periods and areas for storms to occur is difficult, but the general theme is for storm coverage to be highest this afternoon into Saturday, with coverage waning by Sunday. The future evolution of storms in southwest Kansas and northwest Oklahoma is key to our weather today. The most likely scenario is for these storms to weaken this morning, but perhaps regenerate this afternoon along leftover boundaries. Conditions may approach heat advisory criteria today in some places, but there may be just enough clouds to keep most places below. This will need to be monitored as the day progresses. Dry weather looks to return for much of next week as an upper ridge reestablishes itself over the area. This will bring a return to the heat, and possibly the heat headlines. Another chance of showers and storms may occur just beyond the range of this forecast. Stayed close to guidance temperatures the next couple days. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION....23
Hazardous weather outlook, Jul 8, 4:51 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT FRI JUL 8 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT FRI JUL 8 2016
...SEVERE STORM POTENTIAL THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NIL.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MOST OF EASTERN OKLAHOMA...ALL OF NORTHWEST
AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
ELEVATED THUNDERSTORMS WERE ONGOING THIS MORNING ACROSS NORTH
CENTRAL OKLAHOMA. SOME OF THIS ACTIVITY MAY ENTER NORTHEAST
OKLAHOMA LATER THIS MORNING BEFORE DISSIPATING...HOWEVER SEVERE
WEATHER IS NOT EXPECTED THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. LEFTOVER BOUNDARIES FROM MORNING CONVECTION MAY
CONTRIBUTE TO DEVELOPMENT...HOWEVER MOST AFTERNOON AND EVENING
ACTIVITY WILL BE FOCUSED ALONG AN APPROACHING COLD FRONT AND
UPPER LEVEL DISTURBANCE. AMPLE INSTABILITY WILL BE IN PLACE BY
AFTERNOON AND WILL BE FAVORABLE FOR PRODUCING SEVERE WEATHER.
STORMS WILL POSE AN ELEVATED RISK FOR DAMAGING DOWNBURST
WINDS...AND TO A LESSER EXTENT LARGE HAIL. HEAVY RAINFALL IS ALSO
POSSIBLE WITH SLOWER MOVING STORMS...AND MAY LEAD TO LOCALIZED
FLASH FLOODING. STORM CHANCES WILL REMAIN ONGOING OVERNIGHT...HOWEVER
THE THREAT FOR SEVERE WEATHER WILL LIKLEY BEGIN DIMINISHING LATE
IN THE EVENING AS DAYTIME HEATING IS LOST.
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL SEE HOT
CONDITIONS AGAIN TODAY AS THESE AREAS WILL REMAIN AWAY FROM
THE HIGHEST THUNDERSTORM COVERAGE AND THICKER CLOUD COVER.
AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE
COMMON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN ONGOING INTO SATURDAY...WITH
LOWER CHANCES SUNDAY AS FOCUS FOR STORMS BEGINS TO LIFT AWAY FROM
THE REGION. UPPER LEVEL RIDGING IS FORECAST TO BUILD BACK OVER THE
PLAINS NEXT WEEK...WHICH WILL BRING VERY HOT AND HUMID CONDITIONS
BACK TO THE AREA WITH LITTLE CHANCE FOR THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 8, 6:31 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT FRI JUL 8 2016
OKZ054-081200-
OSAGE OK-
631 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
700 AM CDT...
AT 631 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF FORAKER...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER... ELGIN...
GRAINOLA... FORAKER...
OSAGE HILLS STATE PARK... PEARSONIA...
BIGHEART... WEBB CITY...
LAT...LON 3700 9612 3674 9609 3665 9670 3688 9675
3700 9675
TIME...MOT...LOC 1131Z 265DEG 29KT 3684 9651Special weather statement, Jul 8, 7:02 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT FRI JUL 8 2016
OKZ054-081230-
OSAGE OK-
702 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 730 AM
CDT...
AT 702 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PAWHUSKA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... HOMINY...
FAIRFAX... BARNSDALL...
WYNONA... OSAGE HILLS STATE PARK...
OKESA... TALLANT...
PERSHING... NELAGONEY...
LAT...LON 3676 9609 3639 9613 3646 9671 3648 9670
3649 9672 3673 9669
TIME...MOT...LOC 1202Z 273DEG 18KT 3661 9637The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:31 AM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Jul 8, 7:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 8, 7:49 AM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Jul 8, 8:04 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Osage, Pawnee | 56 min |
| Jul 8, 8:17 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Jul 8, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 25 min |
| Jul 8, 8:46 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Jul 8, 8:50 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 55 min |
| Jul 8, 8:55 AM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 8, 9:18 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| Jul 8, 9:32 AM CDT | Special Weather Statement | TSA | Okmulgee | 43 min |
| Jul 8, 9:47 AM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Jul 8, 10:04 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jul 8, 10:22 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 38 min |
| Jul 8, 6:03 PM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.